SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
21-4083-24 |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
One device sample was received in used condition, in a plastic bag.During visual inspection of the device, it was detected that the catheter was broken since a catheter fraction remained on the port-catheter connection section, is also observed that the sleeve is locked/activated, this prevents catheter to detach from the port, if the catheter is being twisted or stretch while sleeve is locked, this could damage the catheter.The complaint was confirmed due to a breakage on the catheter.The root cause cannot be associated with the manufacturing process since the failure could not be reproduced following assembly process, and per verification performed by production and quality personnel.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the root cause could not be attributed to the manufacturing process.
Event or Problem Description
It was reported that an interventionalist performs an infusion port implantation procedure on the patient, and the patient underwent chemotherapy and radiotherapy for nearly a year after surgery.Recently, a poor infusion was noted, and imaging revealed a broken catheter and that the broken end had slipped through the superior vena cava into the heart.Subsequent intervention was performed to remove the catheter and remove the port.There was patient involvement and no patient harm/adverse event reported.